Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 29, 2014, 10:19:56 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650661
  • Total Topics: 49681
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: What do you think?  (Read 1682 times)

0 Members and 1 Guest are viewing this topic.

Offline Newmatic_Note

  • New Member
  • Posts: 1
What do you think?
« on: June 23, 2013, 11:42:45 AM »
Hello all I was diagnosed with HIV October 16, 2012 age 23 I filed for SSI benefits because of my trips to the bathroom are every 15 minutes and I experience a lot of fatigue, dizziness and a bad loss of appetite. I keep reading a bunch of people are getting denied for benefits and I believe mine will, because I'm young. Mine seem more of like side effects and a suppressed immune system although blood work shows differently I'm going through hell with the disease, body aches, headaches you name it and I'm more than likely already in some sort of pain.

Offline leatherman

  • Member
  • Posts: 6,346
  • Google and HIV meds are Your Friends
Re: What do you think?
« Reply #1 on: June 23, 2013, 12:44:10 PM »
This thread should probably be moved to LIVING WITH HIV as it has nothing to do with insurance/benefits. I'll notify the mods about moving this ;)

however as to your issues, have you discussed any of this with your doctor?!?!? There are a variety of things you and your health care partners can do to alleviate your problems. Few people have to live with HIV like you are doing here in 2013. I see two options to discuss with your doctor.

1) ways to alleviate the side effects. Although you don't mention which meds you are taking (or what your lab results are), cleary your meds are giving you several bad side effects. But side effects can often be dealt with. Immodium (taken as another daily medication) can be a god-send for those with GI issues.

2) changing to another regimen. This isn't 1995 and there are a lot of different regimens of drugs you can take in the battle against HIV. Switch to something else that won't give you these bad side effects. You may need to change meds a couple times over the next year (cause it's going to take a couple months with each regimen to work through the initial side effects and find out which one you can handle that is effective against your HIV) to get the best combo. Any doctor worth their salt should be more than happy and willing to help get you onto a regimen that you and your body can tolerate.

You don't need SSI, you need to either get a way to combat those side effects, or get onto a different regimen without those side effects. Call your doctor's office first thing next week and schedule an appointment to talk with your doctor about these problems. Don't delay because you don't need to be living this way.
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Online Jeff G

  • Administrator
  • Member
  • Posts: 13,327
  • How am I doing Beren ?
Re: What do you think?
« Reply #2 on: June 23, 2013, 01:08:40 PM »
I agree that getting on SSI benefits should be a solution of last resorts but if the OP thinks he needs to go on disability then he should get a fair hearing .

From what little we have heard from him I think it my be premature to declare him fit for work without learning more about his needs both physically and mentally . I'm inclined to leave this here in this forum for the time being to see if the OP is asking for advice on applying for disability or benefits or if he is open to discussing managing his symptoms so he can go back to work .   

Offline mecch

  • Member
  • Posts: 12,192
  • red pill? or blue pill?
Re: What do you think?
« Reply #3 on: June 23, 2013, 06:42:24 PM »
Newmatic_Note
Welcome to the forum.
It would probably help forum members to give you some advice and refernces if we had some context for your HIV infection.

You were diagnosed in 2012, but any idea how long you have had it?

Do you have any blood numbers to report?

Are you taking HIV medicine?

The body's system can be all crazy during the seroconversion, and for some months afterwards.

The body's system can take awhile to adjust to medication, but we don't even know if you are on medication....

SSI benefits are usually awarded to people who have had HIV a very long time, many opportunistic infections, maybe have at one point received an AIDs diagnosis, have not completely rebuilt their health, despite medication, etc. 

All of this is a mystery in your case....


“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Oceanbeach

  • Member
  • Posts: 3,565
Re: What do you think?
« Reply #4 on: June 29, 2013, 08:58:45 PM »
Hey New,

Social Security benefoits are calculated from your earnings in YOUR BEST 10 YEARS WORKING and you say you are 23, you don't have 10 years working.  Your benefit amount will not be enough to live on and as we have seen in the first 2 years of the Obama Administration, there is not always a cost of living increase.  It is a guaranteed hard life.

You can use this time to complete some college work and making you a more valuable employee and later, if you need Social Security, you will have 10 working years behind you.  Get some Fall Semester Handbooks and start looking at ways to live your life around the HIV.   8)  Have the best day
Michael   

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.